Hail, Williamson
- When
- June 23, 1:06 AM CST
- Where
- Williamson County, Herrin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -89.030
An isolated severe storm occurred near Marion. The storm occurred along a weak surface trough that extended from central Indiana southwest across the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe storm occurred near Marion. The storm occurred along a weak surface trough that extended from central Indiana southwest across the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 12:36 PM CST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 136 PM CDT SUN JUN 22 2008 .DISCUSSION... LARGE UPPER LEVEL TROF OVER THE EAST CONUS...WITH A CLOSED LOW NEAR THE GREAT LAKES WILL CONTINUE TO INFLUENCE OUR WEATHER THROUGH TONIGHT. CONVECTION TAKING SHAPE NEAR EVV TRI-STATE. ENHANCED CU EXTENDED SW INTO SE MISSOURI...TO THE NORTH OF THE OHIO RIVER. WILL GRADUALLY TRANSLATE POPS FROM NORTH TO SOUTH THROUGH THE AFTERNOON AND TONIGHT. MODEST MIXING WITH LAPS SHOWING A NEAR DRY ADIABATIC LAPSE RATES RESULTING IN MIXED LAYER DEW POINTS DOWN INTO THE 50S. INSTABILITY NOT TERRIBLY IMPRESSIVE BUT WIND FIELDS ARE SLIGHTLY STRONGER. NOT OVERLY IMPRESSED WITH THE SEVERE WX POTENTIAL. BUT AN ISOLD SVR STORM CANNOT BE RULED OUT COMPLETELY. THE PATTERN WILL EXHIBIT LESS AMPLIFICATION NEXT WEEK. NW FLOW WILL BECOME ESTABLISHED FROM THE NORTHERN PLAINS TO THE OHIO AND MISSISSIPPI VALLEY REGIONS...WHILE UPPER LEVEL RIDGING REMAINS PARKED OVER THE SW U.S. ON AND OFF CHANCES OF SHOWERS AND STORMS WILL CONTINUE. BUT TRIED TO INSERT A COUPLE OF DRY PERIODS SINCE THE 12Z OPS GFS AND 00Z ECMWF WERE IN PRETTY GOOD AGREEMENT THIS MIGHT BE THE CASE PERHAPS WED NIGHT INTO THURSDAY AND AGAIN IN SOME OF THE AREA FRIDAY NIGHT. TEMPS WERE A BLEND OF GRIDDED MOS AND HPC IN THE LONG TERM. PATTERN NOT FAVORABLE FOR TEMPS AS WARM AS WHAT HPC HAS HAD. PREFER A DEGREE OR TWO COOLER. SHORT TERM GUIDANCE WAS A BLEND OF MAINLY MAV AND FWC. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED. THERE IS A RISK OF LINGERING CONVECTION THIS AFTERNOON AT KEVV AND KOWB. THE PROBABILITY IS LESS AT KPAH AND KCGI EVEN INTO TONIGHT. A BOUNDARY MOVING SE ACROSS THE REGION WILL LIKELY RESULT IN OPERATIONALLY SIGNIFICANT WINDS THROUGH MID AFTERNOON FROM THE NW...THEN THE WINDS WILL DIE BACK DOWN WITH WEAKENING BOUNDARY LAYER FLOW EXPECTED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1009 PM CDT SUN JUN 22 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1009 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE OVERNIGHT...MAINLY IN THE SOUTHERN HALF OF THE QUAD STATE. ANY THUNDERSTORMS THAT DEVELOP WILL REMAIN WELL BELOW SEVERE LIMITS. FLOODING WILL CONTINUE ON AREA RIVERS...INCLUDING MODERATE FLOODING ON PARTS OF THE MISSISSIPPI RIVER. SEE THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY GENERALLY SOUTH AND EAST OF A LINE FROM VAN BUREN MISSOURI TO GOLCONDA ILLINOIS TO PRINCETON INDIANA. THERE IS NEARLY A DAILY CHANCE OF ISOLATED OR SCATTERED THUNDERSTORMS FROM TUESDAY THROUGH SATURDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. FLOODING WILL CONTINUE ON AREA RIVERS...HOWEVER BY MID WEEK RIVER LEVELS AT ALL LOCATIONS WILL BEGIN TO FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102213.